MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121730054
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a scheduled revision surgery because they were not satisfied with there previous surgery.The patient had an initial total hip procedure and underwent a hip revision surgery.Currently patient has a pinnacle gription shell, with screws a liner, and a competitor stem and head.During the revision it was noted that there was a loose acetabular cup.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary the charge nurse from (redacted) hospital reached out to us regarding a scheduled revision which will take place on (redacted date).They indicated that the implants would need to be sent off to be investigated as the patient was not satisfied with their previous surgery.Patient had an initial total hip procedure in (redacted city), no other information was provided.Patient then underwent a hip revision surgery in (redacted city), no other information was provided.Currently patient has a pinnacle gription shell (unknown size), with screws (unknown quantity or lengths), a liner (unknown), and a competitor stem and head.(redacted date) surgeon will be removing the stem and the shell; it is not known what implants will be used.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the pinn multihole w/gription 54mm has signs of what appears to be organic material adhered at the outer fixation surface, nothing indicative of a device nonconformance was identified.With the provided evidence and the absence of chronological support for review, there is no clear indication to confirm that there was a weakening of the bond between the implant and the bone interface.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the pinn multihole w/gription 54mm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.
 
Event or Problem Description
Additional information received states that the affected side was the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the charge nurse from (redacted) hospital reached out to us regarding a scheduled revision which will take place on (redacted date).They indicated that the implants would need to be sent off to be investigated as the patient was not satisfied with their previous surgery.Patient had an initial total hip procedure in (redacted city), no other information was provided.Patient then underwent a hip revision surgery in (redacted city), no other information was provided.Currently patient has a pinnacle gription shell (unknown size), with screws (unknown quantity or lengths), a liner (unknown), and a competitor stem and head.(redacted date) surgeon will be removing the stem and the shell, it is not known what implants will be used.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment img_7278.Jpg, img_7276.Jpg, img_7277.Jpg, img_7279.Jpg, img_7281.Jpg, img_7280.Jpg, img_7282.Jpg, img_7283.Jpg, img_7284.Jpg.The photo investigation revealed that the pinn multihole w/gription 54mm was covered of blood remnants.However, with the provided photographs and the absence of chronological evidence for review, there is no clear indication to confirm that there was a weakening of the bond between the implant and the bone interface.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the pinn multihole w/gription 54mm would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: b5.

Brand Name
PINN MULTIHOLE W/GRIPTION 54MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22034719
Report Number1818910-2025-07992
Device Sequence Number18326304
Product Code KWA
UDI-Device Identifier10603295009993
UDI-Public(01)10603295009993(17)330930(10)M4670U
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121730054
Device Lot NumberM4670U
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer05/21/2025
07/07/2025
07/07/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date05/22/2025
07/08/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR LINERS.; UNKNOWN SCREWS-POLY.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown